Alert archive / Tennessee / Flash Flood Warnings in 2013

Flash Flood Warning 8, NWS Nashville, TN

April 27, 2013Stewart County, Tennessee

NWS Nashville, TN issued this flash flood warning at Apr 27, 2013, 9:47 PM CDT for Stewart County, Tennessee. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2013, 9:47 PM CDT (02:47 UTC)
Expired
Apr 28, 2013, 3:30 AM CDT
In force
6 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Emergency
Flash flood emergency
Flood severity
None

County Stewart County, TN

What was reported inside it

TimeReportWhereRemark
Apr 27, 10:55 PM CDTFLASH FLOODDover, TNEMERGENCY MANAGMENT REPORTS WATER RESCUES CONTINUING ACROSS STEWART COUNTY WITH NUMEROUS PEOPLE TRAPPED IN FLOOD WATERS.
Apr 28, 2:27 AM CDTFLASH FLOODDover, TNALTHOUGH WATER LEVELS ARE CURRENTLY BEGINING TO RECEED...MAJOR FLASH FLOOD DAMAGE HAS OCCURED ACROSS THE COUNTY. EMA OFFICIALS WILL BEGIN THE PROCESS OF SURVEYING THE DAMAGE AFTER SUNRISE TODAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 68 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2013-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 108 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2013-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
108 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
579 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
244 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

959 
WGUS54 KOHX 280247
FFWOHX
TNC161-280830-
/O.NEW.KOHX.FF.W.0008.130428T0247Z-130428T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
947 PM CDT SAT APR 27 2013

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  STEWART COUNTY IN MIDDLE TENNESSEE...

* UNTIL 330 AM CDT

* AT 944 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RAINFALL AMOUNTS OF 3 TO 4 INCHES HAVE FALLEN THIS    
  EVENING...WITH ADDITIONAL AMOUNTS OF 1 TO 2 INCHES EXPECTED        
  OVERNIGHT.

  THIS IS A FLASH FLOOD EMERGENCY FOR STEWART COUNTY.

* RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING DANGEROUS FLASH     
  FLOODING ACROSS STEWART COUNTY.

EMERGENCY MANAGEMENT OFFICIALS HAVE REPORTED FLOODING ON NUMEROUS 
ROADS ACROSS STEWART COUNTY...INCLUDING HIGHWAY 49 IN THE BEAR 
SPRING COMMUNITY...INDIAN MOUND ROAD...BIG ROCK ROAD...JOINER HOLLOW 
ROAD... ROBERTSON HILL ROAD...WILDLIFE ROAD...NORRIS HANCOCK 
ROAD...AND CENTERPOINT ROAD. ALSO...WATER RESCUES AND EVACUATIONS OF 
HOMES ARE OCCURRING...AND RESIDENTS OF STEWART COUNTY SHOULD NOT 
DRIVE INTO FLOODED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. 

&&

LAT...LON 3667 8786 3664 8784 3664 8764 3641 8760
      3637 8760 3637 8771 3634 8777 3633 8789
      3636 8800 3644 8807 3653 8804 3667 8808
      3668 8799

$$

05
2 follow-up statements
357 
WGUS74 KOHX 280259
FFSOHX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
959 PM CDT SAT APR 27 2013

TNC161-280830-
/O.CON.KOHX.FF.W.0008.000000T0000Z-130428T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STEWART TN-
959 PM CDT SAT APR 27 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR STEWART COUNTY UNTIL 330
AM CDT...

A FLASH FLOOD EMERGENCY FOR STEWART COUNTY REMAINS IN EFFECT.

AT 957 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE        
WARNED AREA. RAINFALL AMOUNTS OF 3 TO 4 INCHES HAVE FALLEN THIS      
EVENING...WITH ADDITIONAL AMOUNTS OF 1 TO 2 INCHES EXPECTED          
OVERNIGHT. THIS WILL CONTINUE TO CAUSE DANGEROUS FLASH FLOODING 
ACROSS STEWART COUNTY.

EMERGENCY MANAGEMENT OFFICIALS HAVE REPORTED FLOODING ON NUMEROUS 
ROADS ACROSS STEWART COUNTY...INCLUDING HIGHWAY 49 IN THE BEAR 
SPRING COMMUNITY...INDIAN MOUND ROAD...BIG ROCK ROAD...JOINER HOLLOW 
ROAD... ROBERTSON HILL ROAD...WILDLIFE ROAD...NORRIS HANCOCK 
ROAD...AND CENTERPOINT ROAD. ALSO...WATER RESCUES AND EVACUATIONS OF 
HOMES ARE OCCURRING...AND RESIDENTS OF STEWART COUNTY SHOULD NOT 
DRIVE INTO FLOODED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE 
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. 

&&

LAT...LON 3667 8786 3664 8784 3664 8764 3641 8760
      3637 8760 3637 8771 3634 8777 3633 8789
      3636 8800 3644 8807 3653 8804 3667 8808
      3668 8799

$$

05
995 
WGUS74 KOHX 280459
FFSOHX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1159 PM CDT SAT APR 27 2013

TNC161-280830-
/O.CON.KOHX.FF.W.0008.000000T0000Z-130428T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STEWART TN-
1159 PM CDT SAT APR 27 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR STEWART COUNTY UNTIL 330
AM CDT...

A FLASH FLOOD EMERGENCY REMAINS IN EFFECT FOR STEWART COUNTY.

AT 1157 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE        
WARNED AREA. RAINFALL AMOUNTS IN EXCESS OF 4 INCHES HAVE FALLEN THIS 
EVENING...WITH ADDITIONAL AMOUNTS AROUND A HALF AN INCH CAN BE 
EXPECTED BEFORE THE RAIN ENDS SHORTLY AFTER MID OVERNIGHT. ALTHOUGH 
THE RAIN IS COMING TO AND END...DANGEROUS FLASH FLOODING ACROSS 
STEWART COUNTY CAN STILL BE POSSIBLE AS THE RUNOFF FLOWS INTO AREA 
CREEKS AND STREAMS.

EMERGENCY MANAGEMENT OFFICIALS HAVE REPORTED FLOODING ON NUMEROUS 
ROADS ACROSS STEWART COUNTY...INCLUDING HIGHWAY 49 IN THE BEAR 
SPRING COMMUNITY...INDIAN MOUND ROAD...BIG ROCK ROAD...JOINER HOLLOW 
ROAD... ROBERTSON HILL ROAD...WILDLIFE ROAD...NORRIS HANCOCK 
ROAD...AND CENTERPOINT ROAD. ALSO...WATER RESCUES AND EVACUATIONS OF 
HOMES ARE OCCURRING...AND RESIDENTS OF STEWART COUNTY SHOULD NOT 
DRIVE INTO FLOODED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE 
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. 

&&

LAT...LON 3667 8786 3664 8784 3664 8764 3641 8760
      3637 8760 3637 8771 3634 8777 3633 8789
      3636 8800 3644 8807 3653 8804 3667 8808
      3668 8799

$$

05

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 27, 9:07 PM CDT, 40 minutes earlier.

Area forecast discussion, Apr 27, 9:07 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
907 PM CDT SAT APR 27 2013

.MESOSCALE UPDATE...THE THUNDERSTORM THAT SHOWED SOME STRONG
(ESPECIALLY FROM KHPX)...BUT DISORGANIZED ROTATION ACROSS CHEATHAM
AND MONTGOMERY COUNTIES HAD WEAKENED AND MOVED INTO MORE STABLE
BOUNDARY LAYER AIR...SO THE TORNADO WARNING WAS CANCELLED. A
COUPLE OF SEVERE WARNINGS ARE IN EFFECT. RADAR SUGGESTS LARGE
HAIL...BUT VERY WET ENVIRONMENT RESULTING IN MOSTLY HEAVY RAINFALL
WITH SOME HAIL REPORTS UP TO NICKEL SIZE.

IT APPEARS THAT FLASH FLOODING WILL BE OUR MAIN CONCERN THROUGH
THE NIGHT. COLD CLOUD TOPS ARE INDICATED ON SATELLITE OVER OUR
NORTHWEST COUNTIES WHERE RAINFALL RATES HAVE APPROACHED 2 INCHES
PER HOUR. SEVERAL REPORTS OF FLOODING HAVE ALREADY BEEN RECEIVED.
ADDITIONAL COLD CLOUD TOPS ARE BUILDING OVER WEST TN AND WILL
EVENTUALLY TRANSLATE EASTWARD...SPREADING THE THREAT FOR FLASH
FLOODING TO OTHER PARTS OF THE MID STATE OVERNIGHT. A FLASH FLOOD
WATCH WILL REMAIN IN EFFECT UNTIL 15Z SUNDAY.

13

&&

.PREV DISCUSSION... /ISSUED 621 PM CDT SAT APR 27 2013/

AVIATION UPDATE...FOR 00Z TAF PACKAGE...
RADAR INDICATED STRONG THUNDERSTORMS INHIBITING VISIBILITIES AT
KCKV AT TAF ISSUANCE. A FLASH FLOOD WARNING WAS ISSUED FOR THIS
AREA. BELIEVE THESE STORMS WILL PERSIST THROUGH THE NEXT SIX
HOURS. MVFR/IFR WILL PREVAIL FOR KCKV DUE TO THIS ACTIVITY.
ELSEWHERE...LOW CEILINGS REMAIN AFTER POTENT RAINS THIS MORNING.
BELIEVE DEVELOPMENT OF SHOWERS AND STORMS IS LIKELY OVER THE NEXT
6 HOURS AT KBNA AND KCSV. HAVE INCLUDED SOME IFR TEMPO GROUPS TO
ACCOUNT FOR THIS. MANY AMENDMENTS MAY BE NEEDED AS THIS ACTIVITY
CONTINUES TO WARRANT CATEGORY CHANGES.

PREV DISCUSSION... /ISSUED 533 PM CDT SAT APR 27 2013/

MESOSCALE UPDATE...PER COORDINATION WITH SPC...MID TN WILL STAY
OUT OF ANY WATCHES FOR NOW. A TORNADO WATCH REMAINS TO OUR
SOUTHWEST...WITH A NEW SEVERE WATCH TO OUR SOUTH.

EVEN THOUGH THE COVERAGE OF SEVERE STORMS IS NOT EXPECTED TO MEET
WATCH CRITERIA...WE STILL ANTICIPATE A FEW STRONG TO SEVERE STORMS
GETTING INTO OUR WEST AND FAR SOUTH COUNTIES WITHIN THE NEXT FEW
HOURS. ACTIVITY HAS BEEN INCREASING IN COVERAGE AND INTENSITY OVER
WEST TN...WITH HIGHER DEW POINTS AND CAPES MOVING IN FROM THE SSW.
ALSO...ANY STORMS RIDING ALONG THE WARM FRONT WHICH IS DRAPED
ACROSS OUR SOUTHERN TIER MAY FLARE UP QUICKLY WITH ENHANCED
UPDRAFTS AND LOCALLY ENHANCED STORM RELATIVE HELICITY.

THE MAIN WINDOW FOR ANY STRONG TO SEVER APPEARS TO BE THIS
EVENING. FOR THE LATE NIGHT HOURS...THE SEVERE THREAT WILL
DIMINISH...BUT THE COVERAGE OF RAIN AND STORMS WILL INCREASE
WITH A THREAT FOR LOCALIZED HEAVY RAINFALL AND FLOODING.

13

PREV DISCUSSION... /ISSUED 326 PM CDT SAT APR 27 2013/

UPDATE...
MADE A QUICK DECISION TO ISSUE A FLASH FLOOD WATCH FOR ALL OF
MIDDLE TENNESSEE FOR TONIGHT AND EARLY SUNDAY. CONCERNED WITH LOW
CENTER MOVING EAST WHILE WARM FRONT LIFTS NORTHWARD AND BECOMES
ORIENTED WEST TO EAST ACROSS MIDDLE TENNESSEE THIS EVENING.
ALSO...TRAINING OF ECHOES IS OF CONCERN ESPECIALLY IN AREAS THAT
HAVE RECEIVED THE HEAVIER RAINFALL TODAY.

BOYD

PREV DISCUSSION... /ISSUED 101 PM CDT SAT APR 27 2013/

DISCUSSION...
COULD BE A STORMY NIGHT IN MIDDLE TENNESSEE WITH A FEW SEVERE POSSIBLE...

SURFACE LOW CENTERED OVER WESTERN ARKANSAS AT EARLY AFTERNOON
FORECAST TO MOVE ALONG THE MISSISSIPPI RIVER NEAR MEMPHIS BY 23Z
AS DEEPENING UPPER TROUGH SWINGS INTO NORTH CENTRAL MISSOURI AT
THAT TIME. WARM FRONT STRETCHES EAST FROM LOW CENTER INTO NORTHERN
MISSISSIPPI TO JUST SOUTH OF MEMPHIS...AND WILL LIFT NORTHWARD
INTO MIDDLE TENNESSEE THIS EVENING. WE ARE CURRENTLY SEEING SOME
SCATTERED CONVECTION BEGINNING TO FIRE DOWN THROUGH NORTH
MISSISSIPPI AT THIS TIME GENERALLY IN A SUNLIT AREA WITH 70 DEGREE
TEMPS AND 60 DEGREE DEWPOINTS. AM EXPECTING AIR MASS TO
DESTABILIZE AS WE GO THROUGH THE LATE AFTERNOON AND INTO THE
EVENING BASICALLY ALONG AND SOUTH OF WARM FRONT WITH SCATTERED
SHOWERS AND A FEW THUNDERSTORMS REDEVELOPING OVER WESTERN AREAS
AND BECOME MORE NUMEROUS AS THEY MOVE EASTWARD DURING THE LATE
AFTERNOON AND EVENING. AFTER 00Z WE MAY EVEN SEE A LINE OF STRONG
TO SEVERE STORMS DEVELOP IN WESTERN MIDDLE TENNESSEE AND EXTEND
DOWN THROUGH THE MEMPHIS AREA AND MOVE EASTWARD ACROSS MIDDLE
TENNESSEE DURING THE MID EVENING HOURS. THIS SYSTEM IS NOT IN ANY
HURRY TO EXIT SO EXPECT SHOWERS AND STORMS EVEN AFTER
MIDNIGHT...ESPECIALLY EASTERN AREAS AND PLATEAU WITH SHOWERS
CONTINUING SUNDAY ESPECIALLY EASTERN AREAS. RAIN FINALLY EXITS
EARLY SUNDAY EVENING BUT THERE IS A CHANCE FOR SHOWERS ALONG THE
PLATEAU ON MONDAY.

WENT PRETTY MUCH WITH THE WEATHER PREDICTION CENTERS GUIDANCE IN
THE LONGER TERM AS MODELS CANT SEEM TO FIGURE OUT JUST WHERE THE DEEP
UPPER LOW IS GOING END UP. THEREFORE I HAVE LOW CONFIDENCE IN
LONG TERM FORECAST AND HAVE DECIDED TO CONCENTRATE MORE ON THE
SHORTER TERM.

BOYD

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR TNZ005>011-022>034-
056>066-075-077>080-093>095.

&&
Hazardous weather outlook, Apr 27, 5:22 PM CDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
522 PM CDT SAT APR 27 2013

TNZ005>011-022>034-056>066-075-077>080-093>095-282230-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
522 PM CDT SAT APR 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF MIDDLE TENNESSEE
THROUGH TONIGHT. ALSO...THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS FOR AREAS GENERALLY SOUTHWEST OF INTERSTATE 24.
THIS INCLUDES NASHVILLE.

SATURDAY/S RAINFALL HAS SATURATED THE GROUND OVER THE MID STATE
AND CAUSED HIGH WATER LEVELS ON AREA STREAMS. ADDITIONAL SHOWERS
AND THUNDERSTORMS TONIGHT...WITH SOME POCKETS OF HEAVY
RAINFALL...WILL CAUSE SOME ADDITIONAL FLOODING
PROBLEMS...ESPECIALLY FOR SMALL STREAMS.

INCREASINGLY UNSTABLE CONDITIONS WILL MOVE IN FROM THE SOUTHWEST
THIS EVENING...MAKING CONDITIONS FAVORABLE FOR A FEW SEVERE
STORMS IN THE SLIGHT RISK AREA. DAMAGING WINDS AND LARGE HAIL WILL
BE THE MAIN THREATS. AN ISOLATED TORNADO CANNOT BE RULED OUT...BUT
THE THREAT APPEARS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THE FLASH FLOOD WATCH WILL CONTINUE THROUGH 10 AM SUNDAY.
SHOWERS AND THUNDERSTORMS WILL DIMINISH BY SUNDAY NIGHT. TOTAL
RAINFALL AMOUNTS FROM TODAY THROUGH SUNDAY WILL RANGE FROM 2 TO 4
INCHES....POSSIBLY CAUSING LOCALIZED FLOODING. SOME RIVERS ACROSS
MIDDLE TENNESSEE MAY RISE INTO ACTION STAGE...INCLUDING THE DUCK
AND BUFFALO RIVERS.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED TONIGHT INTO
SUNDAY.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

13

In the hours before

Special weather statement, Apr 27, 7:38 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
738 PM CDT SAT APR 27 2013

TNZ093-280130-
WAYNE-
738 PM CDT SAT APR 27 2013

...SIGNIFICANT WEATHER ADVISORY FOR WAYNE COUNTY...

AT 730 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR OLIVE HILL...MOVING NORTHEAST AT 30 MPH.

PEOPLE IN AND AROUND WAYNESBORO SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3547 8784 3549 8780 3549 8778 3535 8761
      3515 8795 3519 8799 3529 8799 3530 8801
      3530 8802 3533 8802

13
Local storm report, Apr 27, 8:25 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
825 PM CDT SAT APR 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0803 PM     FLASH FLOOD      6 NE DOVER              36.54N  87.77W
04/27/2013                   STEWART            TN   EMERGENCY MNGR

            WATER RESCUE UNDERWAY ON INDIAN MOUND ROAD. VEHICLE
            DROVE INTO WATER AND STALLED. INDIVIDUAL WAS TRAPPED IN
            VEHICLE.

&&

EVENT NUMBER OHX1300358

TB12
Local storm report, Apr 27, 8:34 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
834 PM CDT SAT APR 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0819 PM     TSTM WND DMG     6 W SPRINGFIELD         36.50N  86.99W
04/27/2013                   ROBERTSON          TN   AMATEUR RADIO

            TREE DOWN ON ROAD REPORTED BY HAM RADIO OPERATORS ON ED
            ROSS ROAD.

&&

EVENT NUMBER OHX1300359

TB12
Local storm report, Apr 27, 8:39 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
839 PM CDT SAT APR 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             5 SW SPRINGFIELD        36.45N  86.94W
04/27/2013  E0.88 INCH       ROBERTSON          TN   TRAINED SPOTTER

            NICKEL SIZE HAIL FELL IN COOPERTOWN.

&&

EVENT NUMBER OHX1300360

SH
Local storm report, Apr 27, 9:06 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
906 PM CDT SAT APR 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 PM     FLASH FLOOD      4 NE CLARKSVILLE        36.60N  87.30W
04/27/2013                   MONTGOMERY         TN   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED 12 TO 14 INCHES OF WATER
            OVER THE TRENTON ROAD 4 NE OF CLARKSVILLE. MULTIPLE
            AREAS ACROSS TRENTON ROAD ARE IMPASSABLE DUE TO WATER
            OVER THE ROAD. ALSO...MANY ADDITIONAL LOW LYING ROADWAYS
            ARE IMPASSABLE DUE TO FLOOD WATERS.

&&

EVENT NUMBER OHX1300361

TB12
Local storm report, Apr 27, 9:32 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
932 PM CDT SAT APR 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0853 PM     HAIL             5 NNE GREENBRIER        36.49N  86.76W
04/27/2013  E1.00 INCH       ROBERTSON          TN   TWITTER

            WALNUT SIZE HAIL REPORTED ON BETHLEHEM ROAD. CAR
            WINDSHIELD REPORTEDLY BUSTED OUT.

&&

EVENT NUMBER OHX1300363

SHAMBURGER

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 7:12 PM CDTSevere Thunderstorm WarningOHXMontgomery33 min
Apr 27, 7:15 PM CDTSevere Thunderstorm WarningOHXDickson, Houston, Humphreys, Montgomery, Stewart30 min
Apr 27, 7:23 PM CDTFlash Flood WarningOHXCheatham, Davidson, Dickson, Montgomery, Robertson, Sumner9 hr
Apr 27, 7:38 PM CDTSpecial Weather StatementOHXWayne52 min
Apr 27, 7:45 PM CDTRiver Flood AdvisoryOHXPerry49 hr
Apr 27, 7:45 PM CDTRiver Flood AdvisoryOHXCheatham23 hr
Apr 27, 7:46 PM CDTTornado WarningOHXCheatham, Dickson, Montgomery29 min
Apr 27, 8:10 PM CDTTornado WarningOHXCheatham, Montgomery, Robertson35 min
Apr 27, 8:26 PM CDTSevere Thunderstorm WarningOHXRobertson, Sumner34 min
Apr 27, 8:41 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Houston, Montgomery34 min
Apr 27, 8:56 PM CDTSevere Thunderstorm WarningOHXSumner34 min
Apr 27, 10:05 PM CDTFlash Flood WarningOHXDavidson, Macon, Smith, Sumner, Trousdale, Wilson6 hr
Apr 27, 10:48 PM CDTSevere Thunderstorm WarningOHXHickman, Lewis, Perry27 min
Apr 27, 10:51 PM CDTAreal Flood AdvisoryOHXCheatham, Davidson, Dickson, Hickman, Humphreys, Maury and 3 more3 hr
Apr 27, 11:14 PM CDTRiver Flood AdvisoryOHXStewart56 hr
Apr 27, 11:14 PM CDTRiver Flood AdvisoryOHXMontgomery32 hr
Apr 27, 11:19 PM CDTFlash Flood WarningOHXDavidson, Rutherford, Williamson, Wilson4 hr
Apr 27, 11:37 PM CDTFlash Flood WarningOHXHickman, Lewis, Perry6 hr
Apr 27, 11:46 PM CDTRiver Flood AdvisoryOHXDavidson7 hr
Apr 27, 11:46 PM CDTRiver Flood AdvisoryOHXDavidson, Sumner7 hr
Apr 27, 11:46 PM CDTRiver Flood AdvisoryOHXDavidson7 hr
Apr 27, 11:46 PM CDTRiver Flood AdvisoryOHXDavidson7 hr
Apr 27, 11:55 PM CDTFlash Flood WarningOHXBenton, Dickson, Houston, Humphreys, Montgomery3 hr
Apr 28, 12:17 AM CDTRiver Flood AdvisoryOHXMontgomery, Robertson31 hr
Apr 28, 1:01 AM CDTRiver Flood AdvisoryOHXDavidson, Williamson42 hr
Apr 28, 1:17 AM CDTAreal Flood AdvisoryOHXCannon, Clay, Cumberland, DeKalb, Fentress, Jackson and 7 more12 hr
Apr 28, 1:31 AM CDTTornado WarningOHXBedford, Rutherford29 min
Apr 28, 1:42 AM CDTRiver Flood WarningOHXDavidson5 hr
Apr 28, 1:59 AM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Rutherford, Warren31 min
Apr 28, 2:48 AM CDTRiver Flood WarningOHXDavidson8 hr
Apr 28, 2:56 AM CDTRiver Flood WarningOHXMontgomery, Robertson41 hr
Apr 28, 3:01 AM CDTAreal Flood WarningOHXCheatham, Davidson, Dickson, Macon, Montgomery, Robertson and 5 more10 hr
Apr 28, 6:28 AM CDTRiver Flood AdvisoryOHXDavidson5 hr
Apr 28, 6:43 AM CDTRiver Flood AdvisoryOHXWilliamson6 hr
Apr 28, 6:43 AM CDTRiver Flood AdvisoryOHXWilliamson6 hr
Apr 28, 6:52 AM CDTRiver Flood AdvisoryOHXCheatham12 hr
Apr 28, 8:48 AM CDTRiver Flood WarningOHXDavidson6 hr
Apr 28, 9:03 AM CDTRiver Flood AdvisoryOHXDavidson34 hr
Apr 28, 9:33 AM CDTRiver Flood WarningOHXMontgomery53 hr
Apr 28, 9:45 AM CDTRiver Flood AdvisoryOHXDavidson5 hr
Apr 28, 10:18 AM CDTRiver Flood WarningOHXCheatham4 hr
Apr 28, 10:34 AM CDTSpecial Weather StatementOHXWayne8 hr
Apr 28, 11:10 AM CDTRiver Flood AdvisoryOHXHickman64 hr
Apr 28, 11:22 AM CDTRiver Flood AdvisoryOHXGiles7 hr
Apr 28, 11:29 AM CDTRiver Flood AdvisoryOHXDavidson14 hr
Apr 28, 11:50 AM CDTRiver Flood WarningOHXDavidson3 hr
Apr 28, 1:07 PM CDTRiver Flood AdvisoryOHXWilliamson14 hr
Apr 28, 1:07 PM CDTRiver Flood AdvisoryOHXWilliamson24 hr
Apr 28, 1:54 PM CDTFlash Flood WarningOHXGrundy3 hr
Apr 28, 2:31 PM CDTSpecial Weather StatementOHXWayne6 hr
Apr 28, 4:57 PM CDTRiver Flood AdvisoryOHXGrundy20 hr
Apr 28, 5:03 PM CDTRiver Flood WarningOHXHickman27 hr

Nearby

Flash Flood Warnings in Tennessee, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.